LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Need advice on Low Dose Naltrex and thyroid

 - UBBFriend: Email this page to someone!    
Author Topic: Need advice on Low Dose Naltrex and thyroid
Curley911
LymeNet Contributor
Member # 2205

Icon 1 posted      Profile for Curley911     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hi Guys,

I started out on this about 3 wks ago.

I was worried that my thyroid would drop fast so I lowered my dose slightly for a few days. I was actually fine but then I started to worry that I didn't do it w/o talking to LLMD

I went back to reg. dose two days ago and now I'm HOT all night long. It's not hot flashes like hormones, I'm just HOT like it's hot outside and my AC isn't working.

I'm wondering two things . . .

1) will my flucuation in thyroid meds show in that short of a time or can I go ahead and test somewhat accurately?

2) is this a sign of too much thyroid meds since starting on the LDN?

I did have trouble sleeping last night but I don't think it's the LDN since I didnt' have that from the start, I think it's they thryoid changing.

Any thoughts?
Thanks!

Posts: 982 | From Florida | Registered: Feb 2002  |  IP: Logged | Report this post to a Moderator
Curley911
LymeNet Contributor
Member # 2205

Icon 1 posted      Profile for Curley911     Send New Private Message       Edit/Delete Post   Reply With Quote 
I meant to say I started out on the LDN and lowered my thyroid meds, not the LDN.

Then I went back to the reg. dose of thryoid meds. Never changed the LDN at all.

:-)

Posts: 982 | From Florida | Registered: Feb 2002  |  IP: Logged | Report this post to a Moderator
Sammi
Frequent Contributor (1K+ posts)
Member # 110

Icon 1 posted      Profile for Sammi     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hi Curley911. What was the difference in your normal thyroid dose and what you lowered it to? How long did you take the lower dose?

Definitely let your doctor know. It says on the LDN site that it can affect thyroid levels.

Posts: 4679 | Registered: Oct 2000  |  IP: Logged | Report this post to a Moderator
DaveinCt
LymeNet Contributor
Member # 5818

Icon 1 posted      Profile for DaveinCt   Author's Homepage     Send New Private Message       Edit/Delete Post   Reply With Quote 
I'm going through this right now. Just started LDN a few weeks ago and I need to get my thyroid levels checked.

I feel like I've gone a little hyper and something has caused a significant symptom flare.

--------------------
Thx,
Dave (Now in VA.)

Posts: 207 | From Lynchburg, VA. | Registered: Jun 2004  |  IP: Logged | Report this post to a Moderator
Curley911
LymeNet Contributor
Member # 2205

Icon 1 posted      Profile for Curley911     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hi Sammi,

I broke my 75 mcg. synthroid pill in half so I lowered it to 37.5 mcg and continued taking my cytomel, 2.5 mcg, as usual.

I only did that for 3 days and the last 2 days I have taken the meds as originally prescribed, the full 75 mcg of synthroid and 2.5 of cytomel.

I really can't remember when the "hot" feeling started exactly (as I've been hot all my life hahahha) but it was really bad the Sun and Mon nights. I definitely have to keep the AC lower and turn my pillow or move around on the bed to a cooler area not heated from my body.

A hot flash would have been persperation all over, in my scalp and would grow in intensity like burners on a stove as you watch them go from black to red. Then it would end and I would have the sweat left behind which would be cooling. That's a true hot flash, I really just feel hot at this point.

Lasst night I slept ok, felt a little hot which was somewhat disruptive but I managed to eek out enough sleep towards the AM. I overslept (it's a day off) and that's how I got enough sleep.

I had the AC lower than usual but I was still warm. If I had had it that low before LDN, I would have had to turn it up.

So what do you make of this?? I know I need to call my LLMD but they already have thyroid test papers in the mail so I'll just wait but in the meanwhile maybe you can shed some light on this.

Thanks!
Curley

Posts: 982 | From Florida | Registered: Feb 2002  |  IP: Logged | Report this post to a Moderator
n.northernlights
LymeNet Contributor
Member # 17934

Icon 1 posted      Profile for n.northernlights     Send New Private Message       Edit/Delete Post   Reply With Quote 
Yes it is common to have to lower the doses of the thyroid meds somewhat on ldn.
that is why one has to cut down the dose when starting, because pepple who did not do that went hyper.
It is probably due to lowering the antibodies and the general inflammation in the body (which causes rise of cytokines, and cytokines counteract thyroid hormones so when you lower cytokines the thyroid meds work better)

Posts: 366 | From Europe | Registered: Nov 2008  |  IP: Logged | Report this post to a Moderator
Curley911
LymeNet Contributor
Member # 2205

Icon 1 posted      Profile for Curley911     Send New Private Message       Edit/Delete Post   Reply With Quote 
Thx for your input. I do feel a little "hyper" in that I don't require as much sleep and feel great even tho its less sleep. I actually went out last nite to meet a friend for about an hour which is pretty big 4 me. For now its a hyper that has made me feel normal but I know if it gets to be too much I'll have to lower my thyroid dose.
Posts: 982 | From Florida | Registered: Feb 2002  |  IP: Logged | Report this post to a Moderator
dmc
Frequent Contributor (1K+ posts)
Member # 5102

Icon 1 posted      Profile for dmc     Send New Private Message       Edit/Delete Post   Reply With Quote 
You have to get your levels checked.

People STOP self diagnosing/treating. Messing with your thyroid doses on a "whim" or "I think I'll try" is WRONG.

Get the levels checked and medical guidence from your dr.

Posts: 2675 | From ct, usa | Registered: Jan 2004  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.